Jump to content
Acne.org
Search In
Find results that contain...
Find results in...

Recommended Posts

Hey,

I'm about to go on Azelaic acid (alongside Lymecycline), and I've just come off Retin-A, after a horrible experience.

Retin-A destroyed my skin and I was no way going to wait it out, so I've come off it and gone onto Lymecycline.

I'm collecting Azelaic acid (to supplement Lymecycline) tomorrow, but I hope it doesn't cause this whole purging or 'gets worse before it gets better' effect that Retin-A and other retinoids do.

Does Azelaic acid have an 'initial breakout' or purging effect? Also, what is the best form of Azelaic acid - Finacea or Azelex?

Thanks.

Share this post


Link to post
Share on other sites

I use Finacea and most people don't have that initial breakout - I experienced probably a "mini" one. I think it was more my skin getting used to the Finacea rather than an actual IB.

And I completely recommend azelaic acid so even if you do experience a purging effect, keep on truckin' through because the results afterwards are great.

Share this post


Link to post
Share on other sites

I guess compared with Retin-A, Azelaic acid must be very minor in any IB it has? Thanks.

I use Finacea and most people don't have that initial breakout - I experienced probably a "mini" one. I think it was more my skin getting used to the Finacea rather than an actual IB.

And I completely recommend azelaic acid so even if you do experience a purging effect, keep on truckin' through because the results afterwards are great.

Share this post


Link to post
Share on other sites

Dear Loki,

I just read your post about your Retin-A experience. It sounds like we both were prescribed it at the same time and had a very similar experience. I'm basically appalled that the IB was soooo bad!

I went to the derm last the week before last and although I actually cried in her office about the Retin-A, she convinced me to stick with the Retin-a, which I am doing. But, the Retin-A left red marks for every breakout I had, so I literally have more red marked skin then non-redmarked skin at this point. She presecribed me Finacea to use in the morning (while using Retin-A at night), to help with the red marks. Today marks my week anniversary of Finacea. I only got two pimples this past week (one small and one big) -- so I don't think it will cause nearly the same IB as Retin-A.

I hope it works well for you and I am sorry to hear about your bad experience with Retin-A.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×